Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 16, 2017, 8:13 PM EDT for Knox County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 16, 2017, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
County Knox County, IN
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2062 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
682
WWUS83 KIND 170013
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
813 PM EDT FRI JUN 16 2017
INZ060-067-170100-
Knox IN-Sullivan IN-
813 PM EDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN AND
NORTHEASTERN KNOX COUNTIES UNTIL 900 PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm near
Russellville, or 12 miles northeast of Vincennes, moving east at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oaktown, Sandborn and Freelandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3898 8731 3893 8724 3891 8724 3891 8721
3886 8714 3885 8714 3884 8716 3885 8718
3884 8718 3879 8742 3887 8752
TIME...MOT...LOC 0013Z 247DEG 13KT 3884 8742
$$
AW/JNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 6:57 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 16, 6:57 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 657 PM EDT Fri Jun 16 2017 .UPDATE... The Near Term and Aviation sections have been updated. && .SYNOPSIS... Issued at 327 PM EDT Fri Jun 16 2017 High pressure ridge over the southeast U.S. will retreat to the east. Low pressure moving into the central plains will track across the upper midwest and Great lakes over the weekend. A cold front will push across Indiana by Sunday. Dry and slightly cooler weather will occur early next week after the weekend. But warmer weather and a chance of more storms will return by the middle of next week. && .NEAR TERM /Tonight and Saturday/... Issued at 657 PM EDT Fri Jun 16 2017 Based on latest HRRR runs and ongoing convective development, have brought the slight chance of thunder down into Indy metro for a few hours this evening. Storms appear to be forming on a weak convergence zone but are significantly diurnal in nature, which will limit their persistence into the overnight. Previous discussion follows. Issued at 327 PM EDT Fri Jun 16 2017 Radar indicated scattered thunderstorms across the middle Mississippi valley...southern great lakes and and south central Ohio. Models and water vapor satellite indicate a weak upper disturbance will move east across northern Indiana early this evening. Air mass over central Indiana has been capped and nothing has developed in our area so far. The rapid refresh model indicates there could be an isolated thunderstorm over northern and far western sections early this evening...then mostly dry weather will occur overnight with perhaps a slight chance of more storms reaching western sections towards daybreak. Will keep areas from INDY and to the southeast dry overnight with slight chance POPS north and west early this evening and slight chance POPS mainly west again late tonight. On Saturday there will go with chance POPS most areas by afternoon as another weather disturbance moves our way along with a bit more moisture. Lows tonight will be in the upper 60s to near 70 and highs Saturday will be in the middle 80s to around 90 which is close to a MOS blend. && .SHORT TERM / Saturday night through Monday/... Issued at 327 PM EDT Fri Jun 16 2017 Forecast challenges focus on storm chances Saturday night into Sunday as a very warm and unstable airmass will occur ahead of a cold front approaching from the northwest. Models indicate two waves of convection with one moving our way and weakening late Saturday and then a stronger one moving our way Saturday night. Air mass will be quite unstable with MU capes in excess of 2000 J/KG and models hint at a possible MCS Saturday night. Will go with likely POPS over northern sections and high chance POPS elsewhere Saturday night. Sunday could be wet as well as a cold front moves through our way. Will go with likely POPS south and chance POPS elsewhere Sunday with storms ending from the northwest late Sunday. Other than a slight chance of storms south Sunday evening...mostly dry and cooler weather will occur Sunday night and Sunday as high pressure behind the cold front builds east. The blended MOS gives 20 percent POPS far northeast late Monday...but all in all expect dry and cooler weather to the the rule. Stayed close to a MOS blend on temperatures most periods with lows in the lower 70s Saturday night and lower 60s Sunday night. Highs will be in the lower 80s Sunday and upper 70s to near 80 Monday. && .LONG TERM /Monday night through Friday/... Issued at 225 PM EDT Fri Jun 16 2017 Dry weather will start the long term for Monday night in the wake of a frontal passage. Then there will be only small or slight chances for thunderstorms until Wednesday night while broad high pressure is in place from the Plains through the Ohio Valley. From Wednesday night on better chances for thunderstorms will arrive as the upper pattern flattens out and a a couple of surface system approach and move through the area. Temperatures will climb by a degree or two each day, with highs reaching the middle 80s to around 90 by Friday and low Friday morning getting back into the upper 60s to lower 70s. && .AVIATION /Discussion for the 17/00Z TAFs/... Issued at 657 PM EDT Fri Jun 16 2017 VFR through the period outside of potential convective impacts. Widely scattered storms this evening will impact LAF and may briefly impact HUF/IND. Impacts are too uncertain for explicit mention, but may include brief forays into MVFR territory if convective cores move over the airfields. Otherwise, patchy light fog will be possible tonight where rain falls but unlikely to have significant impacts. Somewhat more widespread convection is possible very late in the period, but again, too uncertain for much more than vicinity mention. Winds will be around 10KT or below throughout the period, generally out of the south. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...JH/NIELD SHORT TERM...JH LONG TERM...CP AVIATION...JH/NIELD
Hazardous weather outlook, Jun 16, 10:27 AM EDT, 9 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 1027 AM EDT Fri Jun 16 2017 INZ021-028>031-035>041-043>046-051-052-060-171430- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam-Hendricks- Vigo-Clay-Sullivan- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, and Terre Haute 1027 AM EDT Fri Jun 16 2017 This hazardous weather outlook is for northwestern central Indiana. .DAY ONE...Today and Tonight. Outlook: Isolated to scattered thunderstorms are possible. A few could be strong. Hazards: Lightning...torrential rainfall and gusty winds. Timing: Most likely from mid afternoon through the evening. Discussion: Isolated to scattered thunderstorms will develop during the afternoon and evening. Expect very warm and humid conditions again today with heat indices warming into the lower to possibly mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There is a chance of thunderstorms at times through the weekend. Severe storms are most likely Saturday evening and night over the entire area...and across southeast portions of central Indiana on Sunday. Large hail and damaging winds will be the main threats...with storms also producing heavy rainfall and dangerous cloud to ground lightning. Discussion: Very warm, humid and unstable air will interact with numerous upper disturbances and also with a cold front as it moves through the area late Saturday night and Sunday. The result will be scattered to numerous thunderstorms at times into Sunday. Additional daily threats for scattered storms will develop Tuesday through much of the upcoming week. Heat indices on Saturday afternoon will peak in the mid and upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Saturday evening into the overnight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ042-047>049-053>057-061>065-067>072-171430- Randolph-Marion-Hancock-Henry-Owen-Morgan-Johnson-Shelby-Rush-Greene- Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Indianapolis, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1027 AM EDT Fri Jun 16 2017 This hazardous weather outlook is for central and southeastern Indiana. .DAY ONE...Today and Tonight. Outlook: Isolated thunderstorms are possible. Hazards: Lightning...torrential rainfall and gusty winds. Timing: Most likely from mid afternoon through the evening. Discussion: Isolated thunderstorms could develop during the afternoon and evening. Expect very warm and humid conditions again today with heat indices warming into the lower to possibly mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There is a chance of thunderstorms at times through the weekend. Severe storms are most likely Saturday evening and night over the entire area...and across southeast portions of central Indiana on Sunday. Large hail and damaging winds will be the main threats...with storms also producing heavy rainfall and dangerous cloud to ground lightning. Discussion: Very warm, humid and unstable air will interact with numerous upper disturbances and also with a cold front as it moves through the area late Saturday night and Sunday. The result will be scattered to numerous thunderstorms at times into Sunday. Additional daily threats for scattered storms will develop Tuesday through much of the upcoming week. Heat indices on Saturday afternoon will peak in the mid and upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Saturday evening into the overnight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 16, 6:17 PM EDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Indianapolis IN 617 PM EDT FRI JUN 16 2017 INZ029-162245- Tippecanoe IN- 617 PM EDT FRI JUN 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TIPPECANOE COUNTY UNTIL 645 PM EDT... At 617 PM EDT, Doppler radar was tracking a strong thunderstorm over West Lafayette, or near Lafayette, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lafayette, West Lafayette, Battle Ground and Purdue University. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4056 8669 4042 8670 4042 8700 4056 8700 TIME...MOT...LOC 2217Z 267DEG 18KT 4048 8690 AW/JN
Special weather statement, Jun 16, 6:28 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
628 PM EDT FRI JUN 16 2017
INZ035-043-162315-
Fountain IN-Vermillion IN-
628 PM EDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN AND NORTHWESTERN
VERMILLION COUNTIES UNTIL 715 PM EDT...
At 627 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Covington, or 13 miles southeast of Danville, moving
east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Covington, Veedersburg, Cayuga, Hillsboro, Kingman, Perrysville,
Mellott, Wallace, Yeddo, Gessie and Lodi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4015 8753 4015 8749 4013 8749 4013 8741
4014 8741 4015 8743 4017 8710 3995 8711
3995 8753
TIME...MOT...LOC 2227Z 267DEG 16KT 4003 8742
AW/JNSpecial weather statement, Jun 16, 6:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
657 PM EDT FRI JUN 16 2017
INZ028-029-035-162330-
Fountain IN-Warren IN-Tippecanoe IN-
657 PM EDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FOUNTAIN...
SOUTHWESTERN TIPPECANOE AND NORTHEASTERN WARREN COUNTIES UNTIL 730 PM
EDT...
At 657 PM EDT, Doppler radar was tracking a strong thunderstorm near
Otterbein, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lafayette, West Lafayette, Shadeland and Purdue University.
LAT...LON 4047 8681 4021 8689 4021 8690 4027 8707
4030 8718 4034 8730 4048 8720 4048 8709
TIME...MOT...LOC 2257Z 276DEG 15KT 4039 8711
AW/JNLocal storm report, Jun 16, 7:27 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG KINGMAN 39.97N 87.27W
06/16/2017 FOUNTAIN IN LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN IN KINGMAN AREA.
SIZE WAS NOT KNOWN AT THE TIME. RELAYED VIA
SHERIFF'S DEPARTMENT.
&&
AWSpecial weather statement, Jun 16, 7:30 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Indianapolis IN 730 PM EDT FRI JUN 16 2017 INZ035-036-044-170000- Montgomery IN-Fountain IN-Parke IN- 730 PM EDT FRI JUN 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOUNTAIN... NORTHEASTERN PARKE AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 800 PM EDT... At 730 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Rockville, or 19 miles southwest of Crawfordsville, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kingman, Waveland, Marshall, Wallace, Alamo, Turkey Run State Park, Yeddo, Shades State Park and Judson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4002 8726 3998 8699 3979 8709 3989 8735 TIME...MOT...LOC 2330Z 290DEG 10KT 3991 8721 AW/JN
Special weather statement, Jun 16, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
813 PM EDT FRI JUN 16 2017
INZ060-067-170100-
Knox IN-Sullivan IN-
813 PM EDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN AND
NORTHEASTERN KNOX COUNTIES UNTIL 900 PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm near
Russellville, or 12 miles northeast of Vincennes, moving east at 15
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oaktown, Sandborn and Freelandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3898 8731 3893 8724 3891 8724 3891 8721
3886 8714 3885 8714 3884 8716 3885 8718
3884 8718 3879 8742 3887 8752
TIME...MOT...LOC 0013Z 247DEG 13KT 3884 8742
AW/JNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:48 PM EDT | Special Weather Statement | IND | Sullivan | 27 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.